Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 24, 2017, 3:49 PM EDT for Glascock County, Jefferson County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 24, 2017, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Glascock County, GA, Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WWUS82 KFFC 241949
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT MON JUL 24 2017
GAZ061-074>076-242030-
Jefferson GA-Washington GA-Glascock GA-Hancock GA-
349 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHERN
WASHINGTON...SOUTHERN GLASCOCK AND SOUTHERN HANCOCK COUNTIES UNTIL
430 PM EDT...
At 348 PM EDT...strong thunderstorms extending from near Avera to
Downs to near Beulah, moving southeast at 5 mph.
HAZARD...40 mph wind, dime sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Louisville, Gibson, Wrens, Davisboro, Stapleton, Avera,
Mitchell, Edge Hill, Edgehill, Hamburg State Park, Downs, Devereux,
Beulah, Warthen, Linton, Grange, Stapletons Crossroads and Agricola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8229 3293 8253 3305 8303 3313 8310
3315 8309 3316 8312 3323 8319 3324 8249
3314 8227
TIME...MOT...LOC 1948Z 309DEG 6KT 3316 8251 3309 8265 3317 8305
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:31 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 24, 3:31 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Mon Jul 24 2017 .SHORT TERM /Tonight through Tuesday Night/... As of 18z this afternoon...the mid and upper levels featured a relentless ridge of high pressure over the western US and Southern Plains...with an active northern stream featuring several shortwave troughs and cyclonic flow across the Great Lakes and Northeast. Latest sfc analysis reveals an area of broad low pressure across southern New England/northern Mid Atlantic...with a low center across Lake Ontario and another near Long Island. From the L Ontario low extends a weak cool front across western PA SWWD across northern KY and southern MO..while a weak sfc trough extends from the Long Island low into the Carolinas and Georgia. Convection is well underway once again across the CWA. Most likely forcing behind this activity is the weak sfc trough located across north Georgia. Overall evolution argues for pulse thunderstorms driven by weak outflow boundaries...with perhaps a few cells merging into loosely organized clusters. Main threat this afternoon and evening will be strong downdrafts as SPC mesoanalysis reveals low level lapse rates in excess of 7C/km and PW values near 2 inches. Convective coverage should be on a downward trend after sunset with loss of daytime heating...with some nuisance showers likely lingering into the overnight. Late in the overnight period into Tuesday could be interesting. Current GOES-R IR imagery reveals some healthy convection across LA/MS. At this point all medium-range models are picking up on a convectively induced perturbation associated with this Gulf Coast MCS moving into the CWA from the west late tonight. Although hi-res solutions are not picking up on early morning precip at this point...find it very hard to believe that upper level synoptic lift will not have any impact on such a moist and unstable environment. Not to mention this shortwave will also have a sfc trough to interact with. Have increased POPs to account for this. Should the convective perturbation dissipate upon reaching the CWA...there will not be much shower activity. New EC data agrees with CMC GFS and NAM that a vort max will be on our western border at 12z. In addition, morning convection/showers could have an impact on diurnal convection later in the day...not to mention high temperatures. At this point it is hard to draw a solid conclusion on this forecast until the LA/MS MCS evolution becomes more clear. Kovacik .LONG TERM /Wednesday through Monday/... Extended range models continue to show a pattern that resembles anything but late July. Strong shortwave dives out of the plains late Fri into Sat and allows front to enter the area with even some weak low pressure areas forming along the front. Moisture and dynamics support categorical pops on Sat but dont want to go to high just yet given such an anomalous pattern. Cooler temps in the offing but still will feel summerlike with the abundant moisture. Deese && .PREV DISCUSSION... LONG TERM As the long term period begins...the forecast area remains on the edge of the Bermuda high and in a weak upper trough. A frontal boundary gets pushed into north GA early in the period and some drying can be noted for a portion of the north. However not seeing enough drying to remove pops completely...and we should expect a continuation of mainly diurnal showers and thunderstorms. By Saturday a long wave trough developing over the eastern states should push another front southward into GA. However GFS and ECMWF keep cyclonic flow over the southeast through the weekend. So have continued with persistence pops. Temperatures should range around normal numbers through the period. 41 AVIATION... 18Z Update... Complicated TAF cycle in store. For today, thunderstorms will increase in coverage through early evening...with the threat for a few strong downbursts. All sites have a TEMPO currently thru 22z but this will likely need to be extended through at least 00z. Could see some clearing to some extent tonight but focus then turns to a convectively induced disturbance moving in from the west. Forecast may be too optimistic right now...but potential is there for MVFR/IFR cigs /perhaps lower/ along with an early arrival of showers and embedded thunder /09z-12z?/. Potential for fog will also exist. NW winds this afternoon will become more SW overnight before becoming more NW Tuesday morning at less than 10kts. //ATL Confidence...18Z Update... High on convective elements today High on wind direction and speed Low on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 90 / 50 50 30 30 Atlanta 73 88 73 89 / 50 60 30 30 Blairsville 66 88 66 85 / 30 30 30 30 Cartersville 72 91 71 91 / 40 50 30 30 Columbus 75 87 73 91 / 50 60 50 30 Gainesville 72 89 72 88 / 40 50 30 30 Macon 74 89 74 91 / 50 60 50 40 Rome 72 92 72 92 / 30 40 30 20 Peachtree City 72 87 72 90 / 50 60 30 30 Vidalia 75 88 74 89 / 50 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....Deese AVIATION...Kovacik
Hazardous weather outlook, Jul 24, 1:56 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 156 PM EDT Mon Jul 24 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 156 PM EDT Mon Jul 24 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms have developed across the I20 corridor and will continue for parts of north and all of central Georgia this afternoon and evening. A few strong to severe thunderstorms will be possible. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. Given the possibility of multiple rounds of thunderstorms affecting the same regions, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms are possible each day mainly in the afternoon and evening...a few storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 24, 3:06 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT MON JUL 24 2017
GAZ061-062-074-075-241945-
Washington GA-Glascock GA-Hancock GA-Warren GA-
306 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...GLASCOCK...
EASTERN HANCOCK AND SOUTHERN WARREN COUNTIES UNTIL 345 PM EDT...
At 306 PM EDT...a strong thunderstorm was over Shoals, or 9 miles
west of Gibson...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Gibson, Mitchell, Hamburg State Park, Shoals, Agricola,
Jewell, Beall Springs, Reese, Mayfield and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3320 8254 3315 8279 3333 8286 3345 8259
3341 8255 3335 8255 3336 8253 3334 8252
3334 8249 3326 8246
TIME...MOT...LOC 1906Z 250DEG 14KT 3328 8275
WIND...40MPHSpecial weather statement, Jul 24, 3:08 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT MON JUL 24 2017
GAZ032>034-045-242000-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
308 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB AND SOUTHWESTERN GWINNETT COUNTIES UNTIL 400 PM
EDT...
At 307 PM EDT...a strong thunderstorm was over Chastain Memorial
Park, or 8 miles north of Atlanta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Smyrna, Dunwoody, Duluth, Lilburn, Chamblee, Norcross,
Doraville, Clarkston, Berkeley Lake, Tucker, North Decatur, North
Atlanta and North Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8418 3407 8418 3407 8416 3406 8415
3406 8413 3384 8404 3376 8445 3393 8453
TIME...MOT...LOC 1907Z 250DEG 14KT 3388 8441
WIND...40MPHSpecial weather statement, Jul 24, 3:14 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT MON JUL 24 2017
GAZ049-059-060-242000-
Morgan GA-Putnam GA-Jasper GA-
314 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...NORTHWESTERN
PUTNAM AND NORTHEASTERN JASPER COUNTIES UNTIL 400 PM EDT...
At 314 PM EDT...a strong thunderstorm was over Calvin, or near
Monticello...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Shady Dale, Godfrey, Central Georgia Experiment Stn and
Calvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8370 3342 8373 3354 8347 3335 8341
TIME...MOT...LOC 1914Z 250DEG 14KT 3340 8367
WIND...40MPHSpecial weather statement, Jul 24, 3:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT MON JUL 24 2017
GAZ019-020-030-242000-
Polk GA-Bartow GA-Floyd GA-
334 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 400 PM EDT...
At 334 PM EDT...a strong thunderstorm was near Seney, or 10 miles
southeast of Rome...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rockmart, Euharlee, Aragon, Taylorsville and Seney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8519 3424 8510 3419 8490 3399 8497
TIME...MOT...LOC 1934Z 291DEG 8KT 3414 8508
WIND...40MPHSpecial weather statement, Jul 24, 3:46 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT MON JUL 24 2017
GAZ048-058-059-242030-
Butts GA-Jasper GA-Newton GA-
346 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUTTS...WESTERN JASPER
AND SOUTHEASTERN NEWTON COUNTIES UNTIL 430 PM EDT...
At 345 PM EDT...a strong thunderstorm was over Turtle Cove, moving
east at 10 mph.
HAZARD...40 mph wind, dime sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jackson, Monticello, Flovilla, Stewart, Calvin, Eudora, Turtle Cove,
Worthville, North Alcovy, McElheneys Crossroads and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3329 8397 3339 8395 3347 8390 3350 8370
3331 8364 3317 8380
TIME...MOT...LOC 1945Z 288DEG 9KT 3337 8385
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 24, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT MON JUL 24 2017
GAZ061-074>076-242030-
Jefferson GA-Washington GA-Glascock GA-Hancock GA-
349 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHERN
WASHINGTON...SOUTHERN GLASCOCK AND SOUTHERN HANCOCK COUNTIES UNTIL
430 PM EDT...
At 348 PM EDT...strong thunderstorms extending from near Avera to
Downs to near Beulah, moving southeast at 5 mph.
HAZARD...40 mph wind, dime sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Louisville, Gibson, Wrens, Davisboro, Stapleton, Avera,
Mitchell, Edge Hill, Edgehill, Hamburg State Park, Downs, Devereux,
Beulah, Warthen, Linton, Grange, Stapletons Crossroads and Agricola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8229 3293 8253 3305 8303 3313 8310
3315 8309 3316 8312 3323 8319 3324 8249
3314 8227
TIME...MOT...LOC 1948Z 309DEG 6KT 3316 8251 3309 8265 3317 8305
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:20 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 25 min |
| Jul 23, 8:46 PM EDT | Special Weather Statement | FFC | Greene, Oconee, Oglethorpe, Taliaferro, Wilkes | 29 min |
| Jul 23, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe | 50 min |
| Jul 23, 9:21 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren | 39 min |
| Jul 23, 9:56 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 49 min |
| Jul 23, 10:36 PM EDT | Special Weather Statement | FFC | Washington | 24 min |
| Jul 23, 10:38 PM EDT | River Flood Warning | FFC | Gwinnett | 24 hr |
| Jul 23, 11:28 PM EDT | Special Weather Statement | FFC | Gilmer | 32 min |
| Jul 24, 2:55 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Monroe | 50 min |
| Jul 24, 3:06 PM EDT | Special Weather Statement | FFC | Glascock | 39 min |
| Jul 24, 3:08 PM EDT | Special Weather Statement | FFC | DeKalb | 52 min |
| Jul 24, 3:14 PM EDT | Special Weather Statement | FFC | Jasper | 46 min |
| Jul 24, 3:34 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Jul 24, 3:46 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 44 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | FFC | Coweta | 47 min |
| Jul 24, 4:09 PM EDT | Special Weather Statement | FFC | Henry | 51 min |
| Jul 24, 4:18 PM EDT | Special Weather Statement | FFC | Fayette | 42 min |
| Jul 24, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 38 min |
| Jul 24, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 50 min |
| Jul 24, 4:51 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Spalding | 39 min |
| Jul 24, 4:56 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 49 min |
| Jul 24, 5:15 PM EDT | Flash Flood Warning | FFC | Henry | 6 hr |
| Jul 24, 5:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 44 min |
| Jul 24, 5:35 PM EDT | Special Weather Statement | FFC | Lamar | 40 min |
| Jul 24, 6:13 PM EDT | Special Weather Statement | FFC | Upson | 47 min |
| Jul 24, 6:25 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 35 min |
| Jul 24, 7:01 PM EDT | Flash Flood Warning | FFC | Harris, Meriwether, Talbot, Taylor, Upson | 6 hr |
| Jul 24, 7:06 PM EDT | Special Weather Statement | FFC | Crawford, Harris, Macon, Peach, Talbot, Taylor | 39 min |
| Jul 24, 7:38 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Macon, Peach, Schley, Taylor | 37 min |
| Jul 24, 7:44 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.